MAUDE Adverse Event Report: STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM; PIN, FIXATION, THREADED

STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM; PIN, FIXATION, THREADED
Catalog Number 50382110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Tip implanted in patient, remained retained by hospital.
 
Event or Problem Description
Primary procedure, right knee.It was reported that the tip of the self-drilling pin broke off in patient's right tibia during a navigated knee case.Surgeon elected to leave the tip in the patient's tibia with no surgical delay.Rep reported that no further information is available from the hospital or the surgeon.
 
Additional Manufacturer Narrative
The reported event that self-drilling half pin apex ø 3mm, 110 x 25mm was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by deviation from the operative technique and the instruction for use.It was reported that the pin was used for navigation purposes.As per op.Tech.(apex-st-1): ''apex pins are not intended for navigation procedure purposes.'' since the reported device was used for navigation, which is definitely a deviation from the specifications, the integrity could have been compromised and as a result the device broke.As per ifu (v15013): ¿ensure that you are familiar with the intended uses, indications/contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.Please remember that product systems may be subject to alterations that affect the compatibility of the implant with other implants or with instruments." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7929892
Report Number0008031020-2018-00757
Device Sequence Number2337891
Product Code JDW
UDI-Device Identifier07613327091748
UDI-Public07613327091748
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K861766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50382110
Device Lot NumberL53755
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient Weight77